Alert archive / Idaho / Red Flag Warnings in 2021

Red Flag Warning 14, NWS Boise, ID

September 6, 20216 counties in Idaho

NWS Boise, ID issued this red flag warning at Sep 6, 2021, 8:18 AM MDT for 6 counties in Idaho. It took effect at Sep 6, 2021, 12:00 PM MDT. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Sep 6, 2021, 8:18 AM MDT (14:18 UTC)
In effect from
Sep 6, 2021, 12:00 PM MDT
Expired
Sep 6, 2021, 9:00 PM MDT
In force
9 hr
Issued by
NWS Boise, ID

Counties Boise County, ID, Camas County, ID, Elmore County, ID, Gem County, ID, Idaho County, ID, Valley County, ID

The radar

The Boise radar (KCBX), 100 km from the middle of the area, began a volume at 14:21 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Boise Airport, ID (KBOI), launched 12:00Z, 2.3 hours before the alert went out and 90 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Boise Airport, ID at 12:00Z on 2021-09-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Boise Airport, ID at 12:00Z on 2021-09-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 58 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
4053 m above ground
0-6 km bulk shear
47 kt
0-1 km storm-relative helicity
58 m²/s²
0-3 km storm-relative helicity
114 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

385 
WWUS85 KBOI 061418
RFWBOI

URGENT - FIRE WEATHER MESSAGE
National Weather Service Boise ID
818 AM MDT Mon Sep 6 2021

...RED FLAG WARNING FOR THIS AFTERNOON THROUGH THIS EVENING...

.Wind gusts will increase this afternoon and early evening as a
dry cold front moves by to our north. Wind gusts will be strongest
on ridgelines across eastern portions of the zones. Very low
relative humidities below 15 percent will combine with gusty winds
to create critical fire weather conditions.

IDZ402-403-421-070300-
/O.NEW.KBOI.FW.W.0014.210906T1800Z-210907T0300Z/
Eastern Payette National Forest-Northern Boise National Forest-
Southern Boise National Forest/Western Sawtooth National Forest-
818 AM MDT Mon Sep 6 2021

...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 9 PM MDT THIS
EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITIES FOR EASTERN
PAYETTE NATIONAL FOREST...NORTHERN BOISE NATIONAL FOREST AND
SOUTHERN BOISE NATIONAL FOREST/WESTERN SAWTOOTH NATIONAL FOREST...
WHICH ARE FIRE WEATHER ZONES 402...403 AND 421...

The National Weather Service in Boise has issued a Red Flag
Warning, which is in effect from noon today to 9 PM MDT this
evening. 

* WINDS...Gusts up to 30 mph.

* RELATIVE HUMIDITY...7 to 15 percent.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will occur shortly.

&&

$$


W
1 follow-up statement
200 
WWUS85 KBOI 070233
RFWBOI

URGENT - FIRE WEATHER MESSAGE
National Weather Service Boise ID
833 PM MDT Mon Sep 6 2021

...RED FLAG WARNING WILL BE ALLOWED TO EXPIRE AT 9 PM MDT...


IDZ402-403-421-070345-
/O.EXP.KBOI.FW.W.0014.000000T0000Z-210907T0300Z/
Eastern Payette National Forest-Northern Boise National Forest-
Southern Boise National Forest/Western Sawtooth National Forest-
833 PM MDT Mon Sep 6 2021

...RED FLAG WARNING WILL EXPIRE AT 9 PM MDT THIS EVENING FOR
GUSTY WINDS AND LOW RELATIVE HUMIDITIES FOR EASTERN PAYETTE
NATIONAL FOREST...NORTHERN BOISE NATIONAL FOREST AND SOUTHERN
BOISE NATIONAL FOREST/WESTERN SAWTOOTH NATIONAL FOREST...WHICH
ARE FIRE WEATHER ZONES 402...403 AND 421...

With the sun down, relative humidity values are increasing and
winds are decreasing. Therefore, the warning will be allowed to
expire on schedule at 9 pm MDT.

$$


W

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Boise, ID wrote its last area forecast discussion before this red flag warning went out at Sep 6, 3:06 AM MDT, 5 hours 12 minutes earlier.

Area forecast discussion, Sep 6, 3:06 AM MDT, 5 hours 12 minutes before
Area Forecast Discussion
National Weather Service Boise ID
306 AM MDT Mon Sep 6 2021

.SHORT TERM...Today through Wednesday night...An upper high
centered over the southern Great Basin will extend northward today
and Tuesday. This will add several degrees to already well above
normal temperatures while keeping a very dry air mass over the
region. West-northwest flow ahead of the building ridge axis today
will bring gusty winds to higher elevations of w-central Idaho,
similar in magnitude to yesterday. After lighter winds Tuesday
higher elevations will see gusty winds again on Wednesday as the
upper high slides into central UT, shifting flow aloft to the
southwest. Mid-upper level flow will continue to direct wildfire
smoke into the region, so expect concentrations to increase today
and Tuesday. Southwest flow on Wednesday could redirect some of
the smoke from Oregon, but we will remain downwind of CA
wildfires.

.LONG TERM...Thursday through Monday...Mostly dry weather and warm
temperatures are expected Thursday and into the weekend as west-
southwest flow aloft dominates the region. This flow will continue
to be favorable for the influx of wildfire smoke that's
originating from CA and OR. Meanwhile, moisture transport in the
flow will allow for a slight chance of mountain
showers/thunderstorms each day, but forecast confidence remains
low for now. By late Sunday and Monday, temperatures should drop
below normal as an upper level trough approaches the area.
Guidance continues to be out of sync for this period, keeping
forecast confidence low into early next week.

&&

.AVIATION...Mostly VFR. Widespread smoke layers creating periods of
MVFR visibility and terrain obscurations. Surface winds: variable 12
kt or less. Winds aloft at 10k ft MSL: westerly 10-20 kt.

&&

.BOI WATCHES/WARNINGS/ADVISORIES...
ID...None.
OR...None.

&&

www.weather.gov/Boise
www.facebook.com/NWSBoise
www.twitter.com/NWSBoise

SHORT TERM...DG
LONG TERM....SH
AVIATION.....SH

Nearby

Red Flag Warnings in Idaho, 2021Every red flag warning in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.